question-icon

What causes blood in urine post intercourse?

default
Posted on Mon, 16 May 2016
Question: I sometimes pass blood in my urine after sex, right now i've been passing blood but there seems to be a blockage and only a small amout of urine is coming out, Its starting to feel uncomfortble. Should I just drink lots of water and hopefully flush it out?
doctor
Answered by Dr. V. Sasanka (40 minutes later)
Brief Answer:
Rest and fluids

Detailed Answer:
There is a possibility that you could have had inflammation of prostate or urethra which was the cause of bleeding in urine after sex. Your present discomfort could be related to presence of clots in your urinary bladder, and we call it clot retention.
I suggest you do indeed take fluids, and go to the toilet frequently. Avoid overdistension of bladder. Try to avoid exertion and constipation which could promote further bleeding.Some empirical treatment with alkalinization of urine with syrup citra-alka thrice daily with water after meals might help. Ciprofloxacin twice daily is a good antibiotic for infection of prostate.
If the discomfort in lower abdomen gets worse despite these measures, try and reach the nearest emergency room where a doctor might attempt to pass a urinary catheter which will relieve your bladder distention.
If you previously were passing urine slowly with a thin stream, there is a possibility you could be having a stricture of urethra which might need to be evaluated by a Urologist rather than the medics in emergency room.
Hope I have been of help.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. V. Sasanka

Urologist

Practicing since :1995

Answered : 529 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes blood in urine post intercourse?

Brief Answer: Rest and fluids Detailed Answer: There is a possibility that you could have had inflammation of prostate or urethra which was the cause of bleeding in urine after sex. Your present discomfort could be related to presence of clots in your urinary bladder, and we call it clot retention. I suggest you do indeed take fluids, and go to the toilet frequently. Avoid overdistension of bladder. Try to avoid exertion and constipation which could promote further bleeding.Some empirical treatment with alkalinization of urine with syrup citra-alka thrice daily with water after meals might help. Ciprofloxacin twice daily is a good antibiotic for infection of prostate. If the discomfort in lower abdomen gets worse despite these measures, try and reach the nearest emergency room where a doctor might attempt to pass a urinary catheter which will relieve your bladder distention. If you previously were passing urine slowly with a thin stream, there is a possibility you could be having a stricture of urethra which might need to be evaluated by a Urologist rather than the medics in emergency room. Hope I have been of help.